[Fwd: Vitex, Maca, Acne]
Answered by: Christine Dennis
Question from: Anne
Posted on: January 19, 2008

My question is I am 38 years old and am using maca for all the positive things I’ve heard about (increases sex drive, improves skin, balances hormones). Thing is I stopped using the vitex when I switched to maca; it has been 3 months now and I am breaking out badly around the jaw line so I assume it is a hormonal thing. My question is should I continue to use maca and add vitex or is there a contraindication in mixing the two, or should I just stop using the maca? I haven’t seen or heard from all the research I’ve checked that anyone has had such negative side affects using maca. Have you?

I am not aware of any known contraindications of mixing vitex and maca. However, I suspect that the reason you are getting the acne is due to your body not clearing out the excess hormones. This in itself can cause a hormonal imbalance. Good liver stimulation is needed to help the body naturally eliminate excess hormones. Bitter and sour foods and herbs can be taken to do this. Bitter herbs such as dandelion, yellowdock, and burdock, and sour herbs like sheep sorrel are excellent for stimulating the liver via the taste reflex. Ensuring good elimination via the bowels and kidneys are also important so as to take the load off the skin as an eliminatory route. Vitex and maca are good at regulating hormones but they can only go so far if the liver is not doing the job that it should be.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.